Alert archive / Iowa / River Flood Warnings in 2013

River Flood Warning 150, NWS Quad Cities, IA

June 25, 2013Lee County, Iowa; Hancock County, Illinois; Clark County, Missouri

NWS Quad Cities, IA issued this river flood warning at Jun 25, 2013, 5:07 AM CDT for Lee County, Iowa; Hancock County, Illinois; Clark County, Missouri. It took effect at Jun 28, 2013, 11:34 AM CDT. It was in force for 10 days.

The area

The counties it named.

The facts

Issued
Jun 25, 2013, 5:07 AM CDT (10:07 UTC)
In effect from
Jun 28, 2013, 11:34 AM CDT
Expired
Jul 8, 2013, 5:18 AM CDT
In force
10 days
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
Moderate

Counties Lee County, IA, Hancock County, IL, Clark County, MO

The radar

The Quad Cities radar (KDVN), 145 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Keokuk (EOKI4).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
17.5 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jun 25, 3:51 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 25, 3:51 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
351 AM CDT TUE JUN 25 2013

.SYNOPSIS...
ISSUED AT 345 AM CDT TUE JUN 25 2013

ANALYSIS AT 3 AM SHOWS NEXT MCS DEVELOPING LOOSELY ACROSS CENTRAL
PLAINS AND WESTERN IOWA AHEAD OF STRONGER DIGGING UPPER WAVE IN
WESTERN US. ALL NOWCAST TOOLS SUPPORTS MORE CONVECTION WITH LOCALLY
HEAVY RAINS AND RISK OF SEVERE TODAY INTO TONIGHT. UPSTREAM ENERGY
STILL SUPPORTS STRONG COOLING TREND AND DRIER AIR KICKING IN LATE
IN THE WEEK WITH BELOW NORMAL TEMPERATURES.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM CDT TUE JUN 25 2013

TODAY...WESTERN IOWA CONVECTION TO ARRIVE IN WEST AND NW SECTIONS
BEFORE 12Z WITH INDICATIONS OF SOME STRONG STORMS AND LOCALLY HEAVY
RAIN. GREATEST PRECIPITATION SHOULD BE MOSTLY ALONG AND NORTH OF
HIGHWAY 30. HIGHS MAY NEED LOWERING NORTH AGAIN AS LIKE PAST 2
DAYS WITH CLOUDS AND COOL POOLS FROM CONVECTION OUTFLOWS. LOCAL
RAIN TOOLS SUGGEST LIGHT TO MOSTLY MODERATE RAIN AMOUNTS NW 1/3
OR SO WITH ISOLATED SWATHS TO AROUND 1 INCH UNTIL AROUND 21Z WHEN
CONVECTIVE TEMPERATURES REACHED. SATURATED SOILS MANY LOCATIONS
COULD STILL RESULT IN FLASH FLOODING PER LOCAL REPORTS OF NEAR
FLASH FLOODING PAST HOUR IN STEPHENSON COUNTY FROM RAIN AMOUNTS OF
LESS THAN AN INCH. MAJOR MCS SHOULD START DEVELOPING AROUND OR
AFTER 21Z...PROBABLY VERY ROUGHLY SD/IA/NE BORDER REGION BUT POOR
CONFIDENCE OF INITIATION EVOLUTION AS CURRENT IOWA CONVECTION WILL
IMPACT THIS LATER EVENT.

TONIGHT...MODERATE TO STRONG MCS TO PASS WITH LOCAL TOOLS STILL
SUGGESTING AREAS OF 1 TO 3 INCHES OF RAIN THAT WILL CAUSE MORE
FLASH FLOODING AND HIGH RIVER LEVELS WITH MANY MAJOR RIVER CRESTS
POSSIBLE. LOCATION AND EXTENT UNABLE TO ASSESS FOR ABOVE REASONS
DESCRIBED IN TODAY SECTION. UPPER DIFFLUENCE TOOLS THOUGH DO SUGGEST
MOSTLY ACROSS CENTRAL AND SOUTH SECTIONS. LOWS ARE LIKELY AGAIN
SEVERAL DEGREES TOO HIGH AS COOL POOLS SHOULD RESULT IN LOWS IN
THE MID TO UPPER 60S. CONVECTION LIKELY TO MOVE EAST TOWARD DAYBREAK
WEDNESDAY. MESOSCALE CONVECTIVE TOOLS SUPPORT A LOW TO MODERATE END
OF SEVERE WEATHER AS WELL WITH STRAIGHT LINE MAIN THREAT OF 60-70 MPH.
ISOLATED HAIL TO 1.5 INCHES AND A BRIEF TORNADO MAY OCCUR WITH ANY
BACKING OF LOW LEVEL WINDS OVERALL LESSER THREATS ATTM.

NICHOLS

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 345 AM CDT TUE JUN 25 2013

FOCUS IN THE LONG TERM WAS ON EXITING WEDNESDAY AM MCS.

WE REMAIN IN COOLER CYCLONIC/NW FLOW THROUGH THE ENTIRE EXTENDED
PERIOD WITH A CHANCE AT SOME LINGERING PCPN WEDNESDAY  MORNING AS
THE MCS EXITS TO THE EAST.  SOME STORMS MAY BE SEVERE ACROSS E
CENTRAL IA AND NW IL WITH DAMAGING WINDS OVER 60 MPH AND LARGE
HAIL. WE REMAIN IN COOLER CYCLONIC FLOW THROUGH NEXT WEEKEND WITH A
DECENT EMBEDDED WAVE SLATED TO COME ACROSS THE AREA SAT.  EXPECT
MAINLY SHOWERY ACTIVITY...BUT CANNOT RULE OUT THUNDER ATTM.  MUCH
COOLER AND LESS HUMID CONDITIONS AREA EXPECTED...THUS LOWERED TEMPS
AND DEW POINTS THROUGHOUT.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 345 AM CDT TUE JUN 25 2013

MOSTLY VFR CONDITIONS NEXT 24 HOURS WITH THUNDERSTORM CHANCES
INCREASING TODAY AND TONIGHT. BEST CHCS OF STORMS NEXT 6 HOURS
WILL BE OVER PORTIONS OF NORTHEAST IA INTO NORTHWEST IL MAINLY
IMPACTING KDBQ/CID TERMINALS. SCATTERED DEVELOPMENT OF SHOWERS AND
STORMS TO CONTINUE THROUGH AM HOURS OVER PORTIONS OF EASTERN IA
WITH LOW LEVEL JET. MORE WIDESPREAD CONVECTION SUGGESTED BY LATER
THIS AFTERNOON AND NIGHT. HEAVIEST STORMS SHOULD PRODUCE FEW TO
SEVERAL HOURS OF MVFR TO IFR IN STORMS. WINDS MOSTLY AOB LIGHT
SOUTHERLY EXCEPT VARIABLE AND GUSTY WITH STORMS AND OUTFLOW
BOUNDARIES.

NICHOLS

&&

.HYDROLOGY...
ISSUED AT 345 PM CDT MON JUN 24 2013

LOCALLY HEAVY RAINFALL OF 2-6+ INCHES ON SOME OF THE RIVER BASINS
HAS OCCURRED OVER THE PAST 24-48 HRS.  ADDITIONAL HEAVY RAINS OF 1-3
INCHES IS EXPECTED OVER THE NEXT 24-30 HOURS...POSSIBLY ALONG AND
NORTH OF I80...SOME OF THE SAME AREAS THAT WERE ALREADY HARD HIT.
RENEWED OR MORE SIGNIFICANT FLASH FLOODING CONCERNS WILL BE
POSSIBLE. THIS WILL ALSO RESULT IN ADDITIONAL RISES ON AREA
RIVERS...BOTH ON SECTIONS OF THE MISSISSIPPI AND INCOMING
TRIBUTARY RIVERS. SEVERAL RIVER FLOOD WARNINGS HAVE BEEN ISSUED
AND NEW ONES MAY BE NEEDED OVER THE NEXT 24-36 HRS AS RIVER LEVELS
CONTINUE TO RISE. SEE THE LATEST FLOOD WARNINGS AND STATEMENTS FOR
UPDATED INFORMATION.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-JOHNSON-JONES-
     KEOKUK-LINN-LOUISA-MUSCATINE-SCOTT-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BUREAU-CARROLL-
     HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
     WHITESIDE.

MO...NONE.

&&

SYNOPSIS...NICHOLS
SHORT TERM...NICHOLS
LONG TERM...14/NICHOLS
AVIATION...NICHOLS
Hazardous weather outlook, Jun 25, 4:45 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT TUE JUN 25 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-260900-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
445 AM CDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE
OUTLOOK AREA. LOCALLY HEAVY RAINFALL WITH WIDESPREAD 1 TO 3 INCHES
WILL BE LIKELY. SOME STORMS MAY BECOME SEVERE...MAINLY THIS AFTERNOON
AND EVENING. THE MAIN SEVERE THREAT WILL DAMAGING WINDS TO 70 MPH
AND ALSO LARGE HAIL UP TO THE SIZE OF HALF DOLLARS. AN ISOLATED
TORNADO MAY ALSO BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING.

A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND NORTH OF
INTERSTATE 80 TONIGHT THROUGH TONIGHT.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR
THE ENTIRE AREA.

AREA RIVERS ARE RISING WITH MANY POINTS TO EXPERIENCE MODERATE TO
MAJOR RIVER FLOODING. SEE THE LATEST RIVER PRODUCTS FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED EARLY WEDNESDAY MORNING AS THE SYSTEM
FOR TONIGHT EXITS THE AREA TO THE EAST.  ISOLATED SEVERE WIND GUSTS
OF 60 MPH OR HAIL OVER QUARTER SIZED MAY BE POSSIBLE.

REDEVELOPMENT OF THUNDERSTORMS IS EXPECTED DURING THE AFTERNOON
ACROSS AREAS MAINLY EAST OF THE MISSISSIPPI RIVER AS A COLD FRONT
MOVES THROUGH THE AREA.  SEVERE STORMS ARE POSSIBLE...MOSTLY ACROSS
PARTS OF ILLINOIS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND TONIGHT. HEAVY
RAINFALL TOTALS OVER 1 INCH AND ADDITIONAL WATER ISSUES WOULD BE
APPRECIATED.

14/NICHOLS

In the hours before

Special weather statement, Jun 25, 12:36 AM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1236 AM CDT TUE JUN 25 2013

IAZ041-042-054-ILZ001-250630-
DELAWARE-DUBUQUE-JACKSON-JO DAVIESS-
1236 AM CDT TUE JUN 25 2013

...STRONG THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS...

AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
COUNCIL HILL TO FARLEY...MOVING SOUTHEAST AT 15 MPH.

* THUNDERSTORMS WILL BE NEAR...
  EPWORTH...DUBUQUE AND CENTRALIA AROUND 1240 AM CDT...
  PEOSTA AROUND 1245 AM CDT...
  EAST DUBUQUE AROUND 1250 AM CDT...
  MENOMINEE AROUND 100 AM CDT...
  COUNCIL HILL AND BERNARD AROUND 115 AM CDT...
  SCALES MOUND AROUND 125 AM CDT...

EXPECT GUSTY WINDS OF 30 TO 40 MPH AND VERY HEAVY RAIN WITH THIS LINE
OF STORMS. SMALL HAIL WILL ALSO BE POSSIBLE. RAINFALL AMOUNTS OF AN
INCH OR MORE ARE LIKELY IN AN HOUR. THIS WILL LEAD TO PNDING OF
WATER ON ROADS AND IN LOW-LYING AREAS.

LAT...LON 4263 9070 4251 9063 4251 9021 4230 9019
      4231 9116 4264 9116 4265 9073
TIME...MOT...LOC 0534Z 302DEG 15KT 4261 9041 4245 9098
Special weather statement, Jun 25, 1:21 AM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
121 AM CDT TUE JUN 25 2013

IAZ042-ILZ001-002-250715-
DUBUQUE-JO DAVIESS-STEPHENSON-
121 AM CDT TUE JUN 25 2013

...THUNDERSTORMS WITH VERY HEAVY RAIN...

AT 116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
LAKE SUMMERSET TO HANOVER...MOVING SOUTHEAST AT 20 MPH.

* THUNDERSTORMS WILL BE NEAR...
  LENA AROUND 125 AM CDT...
  MASSBACH AROUND 130 AM CDT...
  CEDARVILLE AROUND 135 AM CDT...
  LAKE SUMMERSET...ROCK CITY...DAVIS AND DAKOTA AROUND 140 AM CDT...
  PEARL CITY AROUND 145 AM CDT...
  FREEPORT AROUND 155 AM CDT...

VERY HEAVY RAIN WILL OCCUR WITH THESE STORMS...WITH RAINFALL AMOUNTS
OF AN INCH OR MORE POSSIBLE IN LESS THAN AN HOUR. THIS WILL LEAD TO
PONDING OF WATER ON ROADWAYS AND IN LOW-LYING AREAS. IN ADDITION...
MOTORISTS SHOULD BE PREPARED FOR POOR VISIBILITIES IN THE HEAVY RAIN.
GUSTY WINDS TO AROUND 35 MPH AND PEA SIZE HAIL WILL ALSO BE POSSIBLE
WITH THE STRONGEST STORMS EMBEDDED IN THE LINE.

LAT...LON 4251 9063 4250 8941 4220 8939 4220 9036
      4226 9043 4233 9042 4238 9048 4239 9055
      4259 9072 4259 9067
TIME...MOT...LOC 0619Z 321DEG 18KT 4252 8948 4227 9025

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 11:20 PM CDTRiver Flood WarningDVNIowa, Johnson6 days
Jun 24, 11:20 PM CDTRiver Flood WarningDVNJohnson, Washington71 hr
Jun 24, 11:25 PM CDTRiver Flood WarningDVNLouisa9 days
Jun 25, 12:36 AM CDTSpecial Weather StatementDVNDubuque54 min
Jun 25, 8:40 AM CDTRiver Flood WarningDVNJohnson, Louisa, Washington3 days
Jun 25, 11:38 AM CDTRiver Flood WarningDVNKeokuk4 days
Jun 25, 12:29 PM CDTRiver Flood WarningDVNJackson56 hr
Jun 25, 1:21 AM CDTSpecial Weather StatementDVNJo Daviess, Stephenson54 min
Jun 25, 5:07 AM CDTRiver Flood WarningDVNHancock17 days

Nearby

River Flood Warnings in Iowa, 2013River Flood Warnings in Illinois, 2013River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.